Foot problem.

By Flustrated Latest Reply 2011-09-15 22:04:17 -0500
Started 2011-09-15 12:04:17 -0500

I have a problem with Plantar Fascitis and the Doctor suggest a cortizone shot to solve the problem. I know cortizone increases glugose and I am affraid I will not know what to do to solve the problem and how long it will last. Any advise?

12 replies

pixsidust 2011-09-15 22:04:17 -0500 Report

I think the shot is localized and probably won't hurt your numbers. I just had one and did just fine and my diabetic co-worker had an epidural where they injected it and she did just fine. Its not the same as taking it orally and the relief on day 2 is wonderful. It hurt on day one. As Jan8 said can not hurt to make that call but go ahead and get some relief

Jan8 2011-09-15 20:11:54 -0500 Report

call your endo because usually they will double your dose of diabetes med for a while after having a cortisone shot. That way you will avoid problems with your glucose. You have to test your glucose morer frequently but the shot is well worth it.

Betty123 2011-09-15 15:42:46 -0500 Report

Have the same thing. I got a shot about 3 years ago and at the same time he did something to bust it up with rays and it worked fine. Sorry I don't remember the name of the procedure but right after I had it done, the insurance companies stopped paying for the procedure but I feel this is what got rid of my problem. I also have prescription inserts that I wear in my sneekers. Expensive but worth the cost.

grandmaducky 2011-09-15 14:26:35 -0500 Report

i have flat feet to i bought walk fit support for my shoes they help me but feet still hurt in the evening my doctor told me since i am flat footed that they are going to hurt his dad had flat feet and he complained about his feet all the time too

Jim Edwards
Jim Edwards 2011-09-15 12:59:49 -0500 Report

Under discussions type in diabetic footwear. A lot was covered in that discussion. By the way, the cortisone did help, but it was very temporary, maybe a week.

DonHenault 2011-09-15 12:53:44 -0500 Report

I did the shot is worked find for me, and I also bought better shoes to provide additional support so far so good.

Jim Edwards
Jim Edwards 2011-09-15 12:53:39 -0500 Report

I wish I had good news for you, but i do not. #1 Cortisone rarely solves the problem and it will increase your BS because it is a steroid. #2 Mine lasted for months. I did the anti-inflammatory pill, the cortisone shots, the $300 custom made inserts. None of them worked for me. What did work?
I switched to slippers, all of the time. It was as close to barefoot as I could go.
I would go to the stairwell at work and in my socks, I would put my toes on the tread of the bottom step and let my heels drop lower than my foot. I would slowly push up on my toes so my heel was above my toe level. I told the manipulation specialist that I see (Rolfer is the trade name) and he began to manipulate my feet.
Don't know what worked, but I have been pain free for over a year. My daughter is a Rolfer in Portland, OR (the other side of the US from me :( ). Her website is and you can find out more about foot issues.

Carol2x 2011-09-15 16:47:34 -0500 Report

There is an inexpensive foot rocker that is based on the same thing and works good. I use that and have to wear shoes for overpronation as I am flat footed as well and my left foot tends to go to the side a bit-these shoes correct that and help since I am on my feet for my 8 hour shifts at the hospital.

Jim Edwards
Jim Edwards 2011-09-15 17:11:13 -0500 Report

Interesting. My left foot often turns out. If I "march" my right foot comes down in the 12:30 to 1:00 position and my left will be between 9 & 10. The Rolfer I see makes a hip adjustment and it moves the foot back into position. This adjustment has also helped with a knee issue. So far, so good.
I have not heard of the foot rocker, but I am for whatever works. It might be just like this diabetes thing, what works for one, does not work for someone else. This makes me think the condition and the cure are all in our minds!

Carol2x 2011-09-15 17:37:04 -0500 Report

Just search "foot rocker" on google, etc and it will come up. Our physical therapy dept at our huge hospital here recommends it for foot problems like ours, etc..
It does help me and I heard it from one of my patients and I asked our therapy dept about it from there before I got one.

MEGriff1950 2011-09-15 12:32:34 -0500 Report

I found this information on webmd, I hope it helps you.
The last time I had a steroid shot I gained 36 pounds in a week and a half. My dr put in my records no more steroids. Please research cortizone further.

MEGriff1950 2011-09-15 12:38:24 -0500 Report

I should have added that in about 1985 I had cortizone shots in my heels for heel spurs. The shots were very painful and all it did was cushion the spurs for a short time. Less then a month. The shots do not cure only give temporary relief. Finally I got Nikes, stopped going bare foot, stopped wearing my cool high heeled boots and I no longer have pain from my heel spurs. X-rays show that I still have them but no pain.